Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Kansas City, MO

May 12, 2005Howard County, Randolph County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2005, 9:33 PM CDT for Howard County, Randolph County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 9:33 PM CDT (02:33 UTC)
Expired
May 12, 2005, 10:30 PM CDT
In force
57 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Howard County, MO, Randolph County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 6:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 130233
SVREAX
MOC089-175-130330-
/O.NEW.KEAX.SV.W.0063.050513T0233Z-050513T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOWARD COUNTY IN CENTRAL MISSOURI
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1030 PM CDT

* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HUNTSVILLE TO OVERTON...AND
  MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   HIGBEE BY 945 PM CDT.
   MOBERLY BY 955 PM CDT.
   RENICK BY 1000 PM CDT.
   CLARK BY 1015 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3953 9262 3897 9269 3900 9228 3963 9226

$$

MJ
4 follow-up statements
000 
WWUS53 KEAX 130248
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT THU MAY 12 2005

MOC089-175-130330-
/O.CON.KEAX.SV.W.0063.000000T0000Z-050513T0330Z/
RANDOLPH MO-HOWARD MO-
948 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN HOWARD AND
RANDOLPH COUNTIES UNTIL 1030 PM CDT...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CAIRO TO RENICK TO 7 MILES
SOUTH OF HIGBEE TO OVERTON...MOVING NORTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   CLARK BY 1020 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LAT...LON 3953 9262 3897 9269 3900 9228 3963 9226

$$

MJ
000 
WWUS53 KEAX 130306
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU MAY 12 2005

MOC089-175-130330-
/O.CON.KEAX.SV.W.0063.000000T0000Z-050513T0330Z/
RANDOLPH MO-HOWARD MO-
1005 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN HOWARD AND
RANDOLPH COUNTIES UNTIL 1030 PM CDT...

AT 1001 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED  QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF JACKSONVILLE
TO 6 MILES EAST OF MOBERLY TO CLARK TO OVERTON...MOVING NORTHEAST AT
25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   CLARK BY 1010 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

DAMAGING WINDS UP TO 70 MPH AND 12 INCH DIAMETER TREE LIMBS WERE 
REPORTED IN MOBERLY AT 954 PM WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 3953 9262 3897 9269 3900 9228 3963 9226

$$

MJ
000 
WWUS53 KEAX 130318
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT THU MAY 12 2005

MOC089-130327-
/O.CAN.KEAX.SV.W.0063.000000T0000Z-050513T0330Z/
HOWARD MO-
1017 PM CDT THU MAY 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY HAS BEEN
CANCELLED...

AT 1016 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 3957 9241 3927 9241 3923 9230 3963 9226

$$

MOC175-130330-
/O.CON.KEAX.SV.W.0063.000000T0000Z-050513T0330Z/
RANDOLPH MO-
1017 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN RANDOLPH
COUNTY UNTIL 1030 PM CDT...

AT 1016 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.  
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF 
CLARENCE TO MADISON TO 6 MILES NORTHEAST OF CLARK TO 6 MILES 
NORTHEAST OF OVERTON...MOVING NORTHEAST AT 25 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN RANDOLPH COUNTY...INCLUDING THE TOWN OF CLARK.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

DAMAGING WINDS UP TO 70 MPH AND LARGE TREE LIMBS DOWN WERE REPORTED 
IN MOBERLY AT 954 PM WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 3957 9241 3927 9241 3923 9230 3963 9226

$$

MJ
000 
WWUS53 KEAX 130328
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 PM CDT THU MAY 12 2005

MOC175-130338-
/O.EXP.KEAX.SV.W.0063.000000T0000Z-050513T0330Z/
RANDOLPH MO-
1028 PM CDT THU MAY 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 1026 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3957 9241 3927 9241 3923 9230 3963 9226

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:37 PM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, May 12, 2:37 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT THU MAY 12 2005

...DISCUSSION...

WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A
SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH
CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY
STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL
MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY
ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE
AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES.
ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY
LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO
MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL
INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF
THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW
POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL
OVERNIGHT BEFORE GETTING ANY PRECIP.

EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A
COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE
AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS
MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END
FAIRLY QUICKLY BEHIND THE SHORTWAVE.

COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO
BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM
TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES
BACK OVER THE REGION.

NRR

.PREV DISCUSSION...

430 AM THU...
HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERNS
TODAY INTO FRIDAY. RATHER COMPLEX SET UP DUE TO OLD BOUNDARY LEFT
OVER FROM YESTERDAYS STORMS...ANY NEW OUT FLOW BOUNDARIES GENERATED
FROM TODAYS ACTIVITY AND APPROACHING COLD FRONT. OUTFLOW BOUNDARY
LIES FROM SOUTHERN IL THROUGH CENTRAL MO TO A LOW OVER SOUTH CENTRAL
NE. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTERNOON BUT HAVE
CONCERNS COOLER/DRIER AIR ARRIVING FROM IL WILL BE TOO DEEP TO ERODE
OVER NORTHEAST MO.

NAM/GFS/UKMET/CANADIAN VERY SIMILAR IN DEVELOPING CONVECTION TODAY
ACROSS EASTERN KS INTO WESTERN MO AS LOW LEVEL JET VEERS IN RESPONSE
TO UPPER SYSTEM LIFTING NORTHEAST INTO THE NORTHERN HIGH PLAINS.
ISENTROPIC LIFT ALONG ENHANCED THETAE AXIS WILL HELP FOCUS STORMS
ACROSS EASTERN KS AND NORTHWEST MO. THE MODELS ALL APPEAR TO LATCH
ONTO A WEAK VORTICITY MAX OR VORTICITY LOBE HEADING NORTHEAST OUT OF
TX...SIMILAR TO WHAT OCCURRED YESTERDAY BUT NOWHERE AS STRONG. WATER
VAPOR IMAGERY HINTS AT A FEATURE BUT DIFFICULT TO TRACK. RADAR LOOPS
SHOW A COUPLE BANDS OF ELEVATED CONVECTION MOVING ACROSS NORTHEAST
KS AND NORTHWEST MO WITH A MORE ORGANIZED BAND OF STORMS WITH THE
COLD FRONT OVER NORTH CENTRAL KS. COLD FRONT IS AHEAD OF SCHEDULE
BUT ALL MODELS BASICALLY STOP ITS EASTWARD PUSH VERY SOON AS THE
UPPER LOW LIFTS NORTHEAST. AIRMASS PROGGED TO BE UNCAPPED THIS
AFTERNOON SO THE ELEVATED CONVECTION IS EXPECTED TO BECOME ROOTED
WITH THE SURFACE BOUNDARIES. MAIN SEVERE THREAT SHOULD BE FROM HAIL
AND WIND AS SOUNDINGS INDICATE LINEAR STRUCTURE...ALTHOUGH CANNOT
RULE OUT AN ISOLATED TORNADO OR TWO ALONG/NORTH OF QUASISTATIONARY
BOUNDARY.

AIRMASS HAS TEMPORARILY STABILIZED DUE TO PRONOUNCED EASTERLY FLOW
IN THE BOUNDARY LAYER. EXTENSIVE AREA OF STRATUS ATTESTS TO THE
STABLE ENVIRONMENT. THESE LOW CLOUDS COULD LEAD TO A MAJOR BUST
TEMPERATURE WISE...ESPECIALLY OVER NORTHEAST MO WHERE CLOUDS WILL BE
LAST TO CLEAR OUT. HAVE STARTED TO PARE BACK HIGHS ACROSS NORTHERN
MO. RIGHT REAR QUAD/ENTRANCE REGION OF UPPER LEVEL JET IS FORECAST
TO PASS ACROSS THE CENTRAL PLAINS TONIGHT. DEEPENING SURFACE LOW
OVER THE TX PANHANDLE AND STRENGTHENING 850MB JET IN RESPONSE TO
LIFT GENERATED FROM UPPER THE UPPER LEVEL SPEED MAX SHOULD RESULT IN
MORE WIDESPREAD AND HEAVY STORMS. RIGHT REAR QUAD IS FORECAST TO
LINGER ACROSS MO THROUGH TOMORROW SO WILL NEED TO MAINTAIN HIGH
POPS. TEMPERATURES WILL BE A CRAP SHOOT BOTH DAYS DUE TO THE RAIN
AND CLOUDS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR
     MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-MOZ028-MOZ029-
     MOZ030-MOZ037-MOZ038.

KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ102-KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, May 12, 1:02 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT THU MAY 12 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A NEARLY STATIONARY FRONT WHICH EXTENDS FROM NORTHEAST KANSAS ACROSS
CENTRAL MISSOURI INTO CENTRAL ILLINOIS...WILL REMAIN IN THE VICINITY
THROUGH THE EVENING. MEANWHILE ANOTHER SURFACE BOUNDARY STRETCHES
FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THESE BOUNDARIES
THIS AFTERNOON AND EVENING AND MOVE ACROSS MUCH OF EASTERN KANSAS
AND NORTHERN MISSOURI. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED
LATE TONIGHT. ALTHOUGH WIND FIELDS AND INSTABILITY FAVOR STORMS WHICH
PRODUCE LARGE HAIL AND DAMAGING WINDS...THERE IS A CHANCE FOR A FEW
TORNADOES TO FORM THIS AFTERNOON AND EVENING...ALONG AND JUST NORTH
OF THE FRONTAL BOUNDARY. IN ADDITION...VERY HEAVY RAINFALL IS
POSSIBLE OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL
KANSAS WITH UP TO TWO INCHES OF RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. A FEW OF
THESE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE
HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. THE COLD FRONT WILL
EXIT THE REGION FRIDAY EVENING AND WITH IT THE THREAT OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE LIKELY TO BE NEEDED LATER TODAY AND TONIGHT...AND TO A
LESSER DEGREE ON FRIDAY.

NRR

In the hours before

Local storm report, May 12, 8:22 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 S PRINCETON           40.35N 93.59W
05/12/2005  1.00 INCH        MERCER             MO   TRAINED SPOTTER

            WIND GUST TO 53 MPH.

&&

STOFLET
Local storm report, May 12, 8:25 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     KANSAS CITY KS          39.12N 94.73W
05/12/2005                   WYANDOTTE          KS   EMERGENCY MNGR

            ROOFS TORN OFF OF 2 HOMES, WIND DAMAGE TO CHURCH.

&&

STOFLET
Special weather statement, May 12, 8:35 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CDT THU MAY 12 2005

MOZ003-005-014-022-030-130235-
CALDWELL MO-DAVIESS MO-HARRISON MO-RAY MO-WORTH MO-
835 PM CDT THU MAY 12 2005

SEVERE THUNDERSTORM WATCH NUMBER 262 HAS BEEN CANCELLED
FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

CALDWELL...DAVIESS...HARRISON...RAY AND WORTH.

THE SEVERE THUNDERSTORM WATCH NO LONGER INCLUDES THE CITY OF BETHANY.

KSZ103>105-MOZ021-028-029-037-130233-
CLAY MO-CLINTON MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-
WYANDOTTE KS-
835 PM CDT THU MAY 12 2005

TORNADO WATCH NUMBER 259 HAS BEEN CANCELLED AS OF 835 PM CDT THURSDAY
EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH INCLUDE...

IN MISSOURI:

CLAY...CLINTON...JACKSON AND PLATTE.

IN KANSAS:

JOHNSON...LEAVENWORTH AND WYANDOTTE.

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

MOZ006>008-015>017-023>025-031>033-038>040-044>046-130600-
ADAIR MO-CARROLL MO-CHARITON MO-COOPER MO-GRUNDY MO-HOWARD MO-
JOHNSON MO-LAFAYETTE MO-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-
PETTIS MO-PUTNAM MO-RANDOLPH MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-
835 PM CDT THU MAY 12 2005

SEVERE THUNDERSTORM WATCH NUMBER 262 REMAINS IN EFFECT UNTIL 100 AM
CDT FRIDAY MORNING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...CARROLL...CHARITON...COOPER...GRUNDY...HOWARD...JOHNSON...
LAFAYETTE...LINN...LIVINGSTON...MACON...MERCER...PETTIS...PUTNAM...
RANDOLPH...SALINE...SCHUYLER AND SULLIVAN.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
CHILLICOTHE...KIRKSVILLE...MARSHALL...MOBERLY...SEDALIA...TRENTON AND
WARRENSBURG.

CUTTER
Special weather statement, May 12, 8:42 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT THU MAY 12 2005

MOZ006>008-015>017-023>025-130245-
ADAIR-GRUNDY-LINN-LIVINGSTON-MACON-MERCER-PUTNAM-SCHUYLER-SULLIVAN-
842 PM CDT THU MAY 12 2005

...SIGNIFICANT WEATHER ALERT FOR ADAIR...EASTERN GRUNDY...EASTERN
MERCER...LINN...MACON...NORTHEASTERN LIVINGSTON...PUTNAM...SCHUYLER
AND SULLIVAN COUNTIES...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POWERSVILLE TO
MEADVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
SEYMOUR TO 16 MILES EAST OF CHILLICOTHE...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR PURDIN BY 850 PM CDT.
  NEAR MILAN BY 855 PM CDT.
  NEAR SHELBY BY 900 PM CDT.
  NEAR UNIONVILLE BY 905 PM CDT.
  NEAR BUCKLIN BY 910 PM CDT.
  NEAR WINIGAN BY 915 PM CDT.

SMALL HAIL...WINDS OF 40 TO 50 MPH...TORRENTIAL RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FOR AREAS ALONG
AND EAST OF A LINNEUS TO LUCERNE THROUGH 10 PM...INCLUDING AREAS
AROUND UNIONVILLE...LANCASTER...KIRKSVILLE AND MACON.

SEAMAN
Local storm report, May 12, 8:46 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     LANSING                 39.25N 94.89W
05/12/2005                   LEAVENWORTH        KS   EMERGENCY MNGR

            8 INCH TREE BLOWN DOWN ALONG WITH NUMEROUS SMALLER TREE
            LIMBS

&&

FOLTZ
Local storm report, May 12, 9:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     NORTH KANSAS CITY       39.14N 94.56W
05/12/2005                   CLAY               MO   FIRE DEPT/RESCUE

            TREES DOWN.

&&

STOFLET

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:00 PM CDTSevere Thunderstorm WarningEAXDaviess, Harrison45 min
May 12, 7:04 PM CDTSevere Thunderstorm WarningEAXClay, Jackson56 min
May 12, 7:13 PM CDTSevere Thunderstorm WarningEAXPlatte37 min
May 12, 7:14 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry23 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray49 min
May 12, 8:05 PM CDTSevere Thunderstorm WarningEAXMercer32 min
May 12, 10:38 PM CDTFlash Flood WarningEAXClay, Jackson, Platte6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.